MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-26
Medical Device Problem Codes Patient-Device Incompatibility (2682); Activation Failure (3270)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 08/22/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The three additional graftmaster stents are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a highly calcified right coronary artery (rca).An atherectomy device and was able to cross the lesion after four attempts.Angiography revealed a perforation in the proximal mid vessel.A 2.5x20mm non-abbott balloon was inflated and a second access was obtained in the left common femoral artery.Due to patient's debility, pre-dilatation was performed with a 3.0x15 non-abbott balloon at 12 atmospheres (atms) at 20 seconds with multiple inflations throughout the proximal mid vessel.A 2.8x16mm graftmaster stent delivery system (sds) was attempted to cross into the rca; however, it failed as the stent became stuck with at the proximal portion of the guide catheter.Delay to treat the perforation was noted due to the failure to cross.Another 2.8x26mm graftmaster sds was attempted to cross through the left in the rca; however, also became stuck with the guide catheter.Delay to treat the perforation was noted due to the failure to cross.A 2.75x38mm non-abbott stent was deployed mid vessel, but perforation was still noted.A 3.0x18mm non-abbott balloon was inflated to 15 atms 20 seconds throughout the length of the stent; however, the perforation was still noted.Therefore, another 3.5x18mm non-abbott balloon was inflated to 15 atms, but perforation was still present.The patient was hemodynamically stable throughout this.A 4.0x26mm graftmaster covered stent was deployed at 15 atms for 20 seconds and the stent was apposed, but not well expanded.A 4.0x18mm non-abbott balloon was used to post-dilate; however, perforation was still present.After attempts to cross a 4.0x16mm graftmaster stent to the proximal edge, the shaft of the stent broke and the balloon ruptured without deploying.This was removed; however, unknown how at this moment.A 4.0x30mm non-abbott balloon was advanced distally, inflated at 15 atms and no dissection, perforation, distal embolization or side branch loss noted.The patient became hypoxic and there was not significant pulse.Cardiopulmonary resuscitation (cpr) was performed for 5 to 10 minutes.Percutaneous coronary intervention in the ostial proximal to mid rca with a 2.75x38mm non-abbott stent and followed by a 4.0x16mm non-abbott stent.Thrombus was noted in the mid vessel and was treated with a non-abbott balloon.An impella cp placement was performed with a.035 supra core wire in the left ventricular cavity.During patient's initial episode at times towards the end the patient was episodically hypotensive and a pericardiocentesis needle was used to puncture the pericardium.Echocardiogram revealed an increase effusion.Pericardiocentesis was performed and a catheter was left in place for a pericardial drain.Patient was stabilized and perforation had sealed.The patient was take to cardiovascular icu in critical state.The patient expired later on the same day.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.The reported patient effects of thrombosis, hypotension, and death are listed in the graftmaster rx coronary stent graft system, instructions for use (ifu) as known patient effects that may be associated with use of a coronary stent in native coronary arteries.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Medical affairs reviewed the reported information.The reviewer concluded that due to the patient¿s age, past medical history, degree of calcium reported within the rca and that they were not a surgical candidate all contributed to this patient¿s death.The advancement failure of the 2.8 x 16 and 2.8 x 26 graftmasters cannot be determined; however, the failure of these two stents to advance, along with the use of the subsequent non-abbott devices, did cause delays in treatment which may have exacerbated the patient¿s eventual hemodynamic decline.It can be definitively stated that the 4.0 x 26 graftmaster was not a direct nor indirect contributor to the cause of death for this patient.The patient¿s age and past medical history of copd and unstable angina, in addition to perforation, all contributed to this patient becoming hemodynamically unstable and, unfortunately, expiring.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was provided: the 4.0x16mm graftmaster separated into two pieces at the shaft and the separated portion was removed.The account confirmed there was no intervention to remove the separated portion it was simply pulled out.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15428746
Report Number2024168-2022-09744
Device Sequence Number4621802
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012582-26
Device Catalogue Number1012582-26
Device Lot Number1072841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X38MM RESOLUTE ONYX DRUG ELUTING STENT; 4.0X18MM ONYX FRONTIER STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death; Life Threatening;
Patient Age84 YR
Patient SexMale